Alert archive / Arkansas / Flash Flood Warnings in 2021
Flash Flood Warning 81, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jun 8, 2021, 4:51 PM CDT for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 8, 2021, 7:50 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted.
285
WGUS54 KLZK 082151
FFWLZK
ARC041-043-090100-
/O.NEW.KLZK.FF.W.0081.210608T2151Z-210609T0050Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
451 PM CDT Tue Jun 8 2021
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Southern Desha County in southeastern Arkansas...
Drew County in southeastern Arkansas...
* Until 750 PM CDT.
* At 451 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Monticello, Wilmar, Arkansas City, Ladelle, McGehee, Green Hill,
Prairie Grove, Jerome, Baxter, Collins, Enon, Masonville, Lacey,
New Hope in Drew County, Halley and Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3340 9199 3368 9198 3365 9148 3372 9114
3371 9112 3372 9106 3369 9103 3368 9103
3365 9108 3371 9116 3368 9123 3360 9113
3356 9124 3352 9125 3352 9132 3353 9133
3352 9135 3356 9135 3356 9145 3339 9146
FLASH FLOOD...RADAR INDICATED
$$
CooperWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:14 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 8, 3:14 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 314 PM CDT Tue Jun 8 2021 .DISCUSSION... Obviously, the main concern over the next 12-24 hours will be ongoing flash flooding concerns across southern/southeast Arkansas where locations near Dumas have likely picked up more than 15 inches of rain. The primary thunderstorm complex will continue making its way east and out of the area by this evening. While some isolated to scattered showers and thunderstorms will be possible through the evening and early overnight hours, CAMs suggest a greater threat developing by early morning with a west to east oriented line of thunderstorms bringing another round of heavy rain to the southern half of the state. Given the observed PW values from the KLZK 12z sounding of 2 inches and forecast values at or above 2 inches persisting through Wednesday morning, the concern for heavy rainfall remains very high. Beyond that, there will be a battle between H500 ridging to the west of the area while deep troughing exists to the east. This will provide higher chances for drier conditions across the western part of the area while rain chances may linger across the east. It does look like the ridging will be overwhelmed by the trough with time and a return to wet conditions looks to take place after briefly drier and warmer temperatures are seen across the forecast area. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 69 86 71 86 / 50 60 50 60 Camden AR 70 89 73 91 / 60 40 30 20 Harrison AR 67 84 69 85 / 30 40 50 40 Hot Springs AR 69 87 71 89 / 80 40 30 30 Little Rock AR 70 86 72 87 / 80 50 40 40 Monticello AR 72 87 73 88 / 80 50 40 30 Mount Ida AR 68 86 71 89 / 70 40 30 20 Mountain Home AR 68 86 70 86 / 30 40 50 50 Newport AR 71 86 72 85 / 50 60 50 60 Pine Bluff AR 71 87 73 87 / 80 50 40 40 Russellville AR 69 87 71 88 / 70 50 40 40 Searcy AR 69 86 71 86 / 80 50 50 60 Stuttgart AR 72 86 74 86 / 90 50 50 50 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Wednesday morning FOR Arkansas-Bradley- Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot Spring-Jefferson-Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita- Perry-Pike-Polk-Prairie-Pulaski-Saline-Scott-Yell. && 67
Hazardous weather outlook, Jun 8, 3:33 AM CDT, 13 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 333 AM CDT Tue Jun 8 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-090845- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 333 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Persistent showers and thunderstorms are expected across the southern portion of the state Tuesday. Heavy to excessive rainfall will accompany these storms, with additional rainfall accumulations of four to five inches possible, and some locally greater amounts. Given a very saturated soil surface from prior rainfall over the last few days, flash flooding will be likely where heavy rainfall occurs as will not take much rain for runoff to begin. Due to the magnitude of rainfall anticipated and the potential for locally greater amounts, flash flooding may be considerable in nature at times. Please be sure to heed local guidance on road closures due to high water. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Rain chances will continue into Wednesday as the slow moving upper system finally begins to pull out. Another inch of rain can not be ruled out over central and eastern sections of the state, mainly early in the day, A weather pattern more typical of summer is expected to develop late Wednesday with a large upper level ridge of high pressure developing over the nations mid section. This pattern will result in chances of showers and thunderstorms during mainly the afternoon through early evening hours. An occasional strong storm can not be discounted but organized severe weather is not likely. Concerning temperatures, highs are expected to top out in the upper 80s to lower 90s through the period. With the soil being saturated and lots of standing water likely, very muggy conditions are expected as well. .Spotter Information Statement... Spotter Activation May Be Needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232/56
In the hours before
Local storm report, Jun 8, 2:53 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
253 PM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM FLASH FLOOD PINE BLUFF 34.21N 92.02W
06/08/2021 JEFFERSON AR TRAINED SPOTTER
A SPOTTER REPORTED 33RD AND MAIN STREET IN PINE BLUFF
IS FLOODED.
&&
EVENT NUMBER LZK2100676
57Local storm report, Jun 8, 3:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
332 PM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD MITCHELLVILLE 33.91N 91.50W
06/08/2021 DESHA AR BROADCAST MEDIA
FLASH FLOODING WAS OCCURRING AT MITCHELLVILLE ON
MCCARREL STREET OFF OF U.S. 65. THIS WAS CONFIRMED BY A
PICTURE ON SOCIAL MEDIA AND RELAYED BY KARK.
&&
EVENT NUMBER LZK2100677
57Local storm report, Jun 8, 3:49 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
349 PM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD PINE BLUFF 34.21N 92.02W
06/08/2021 JEFFERSON AR FIRE DEPT/RESCUE
THE PINE BLUFF FIRE STATION HAS 1-2 INCHES OF WATER IN
IT. MANY ROADS IN THE CITY ARE CLOSED. THE CITY CANNOT
HANDLE ANY ADDITIONAL WATER.
&&
EVENT NUMBER LZK2100678
57Local storm report, Jun 8, 3:52 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
352 PM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD DUMAS 33.88N 91.49W
06/08/2021 DESHA AR LAW ENFORCEMENT
PER THE DUMAS POLICE CHIEF, ALL STREETS IN DUMAS HAVE
STANDING WATER ON THEM. SOME BUILDINGS ARE STILL
INUNDATED. PEOPLE KEEP DRIVING AROUND BARRICADED ROADS
AND GETTING STUCK.
&&
EVENT NUMBER LZK2100679
57Local storm report, Jun 8, 3:55 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 4 SSE STUTTGART 34.44N 91.52W
06/08/2021 ARKANSAS AR SOCIAL MEDIA
WATER WAS OVER HIGHWAY 165 AND YODER ROAD.
&&
EVENT NUMBER LZK2100680
57Special weather statement, Jun 8, 4:32 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
432 PM CDT Tue Jun 8 2021
ARZ053-066>068-082200-
Bradley AR-Calhoun AR-Clark AR-Ouachita AR-
432 PM CDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY...SOUTHEASTERN CLARK...
CALHOUN AND OUACHITA COUNTIES UNTIL 500 PM CDT...
At 432 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willisville to near Stephens to near
Calion to near Moro Bay State Park. Movement was northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Camden... Hampton...
Gurdon... Bearden...
Stephens... Hermitage...
Calion... Chidester...
Harrell... Louann...
Whelen Springs... Beirne...
Ingalls... White Oak Lake State Park...
Hampton Municipal Airport... Moro Bay...
Poison Springs State Park... Cullendale...
Hilo... Highland Industrial Park...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3318 9216 3321 9218 3321 9222 3325 9223
3326 9233 3330 9235 3327 9244 3332 9246
3332 9253 3337 9255 3338 9312 3378 9310
3382 9314 3382 9322 3391 9320 3367 9230
3346 9201 3338 9196 3330 9198 3316 9217
TIME...MOT...LOC 2132Z 210DEG 18KT 3353 9319 3346 9303 3338 9259 3325
9231
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:02 PM CDT | Special Weather Statement | LZK | Independence, Jackson, Woodruff | 43 min |
| Jun 8, 3:13 AM CDT | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 4 more | 12 hr |
| Jun 8, 5:47 AM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 8, 6:15 AM CDT | Flash Flood Warning | LZK | Arkansas, Grant, Jefferson | 3 hr |
| Jun 8, 7:46 AM CDT | Flash Flood Warning | LZK | Polk | 4 hr |
| Jun 8, 7:53 AM CDT | Flash Flood Warning | LZK | Drew | 5 hr |
| Jun 8, 8:07 AM CDT | Flash Flood Warning | LZK | Arkansas, Grant, Jefferson | 5 hr |
| Jun 8, 8:56 AM CDT | Flash Flood Warning | LZK | Desha | 6 hr |
| Jun 8, 9:03 AM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln | 6 hr |
| Jun 8, 9:42 AM CDT | Flash Flood Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 3 hr |
| Jun 8, 10:14 AM CDT | Flash Flood Warning | LZK | Clark, Garland, Grant, Hot Spring, Montgomery, Pike and 2 more | 3 hr |
| Jun 8, 10:32 AM CDT | Flash Flood Warning | LZK | Arkansas, Lonoke, Prairie | 2 hr |
| Jun 8, 10:57 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 63 min |
| Jun 8, 11:42 AM CDT | Flash Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 5 hr |
| Jun 8, 11:43 AM CDT | Special Weather Statement | LZK | Lincoln | 32 min |
| Jun 8, 12:03 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 23 min |
| Jun 8, 12:10 PM CDT | Flash Flood Warning | LZK | Arkansas, Monroe, Prairie | 5 hr |
| Jun 8, 12:38 PM CDT | Areal Flood Advisory | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 2 hr |
| Jun 8, 12:44 PM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson | 3 hr |
| Jun 8, 12:47 PM CDT | Areal Flood Advisory | LZK | Arkansas, Jefferson, Lonoke, Prairie | 2 hr |
| Jun 8, 12:55 PM CDT | Special Weather Statement | LZK | Cleveland, Grant, Jefferson | 50 min |
| Jun 8, 1:10 PM CDT | Flash Flood Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 99 min |
| Jun 8, 1:19 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 41 min |
| Jun 8, 1:37 PM CDT | Flash Flood Warning | LZK | Cleveland, Lincoln | 3 hr |
| Jun 8, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Jefferson, Lincoln | 45 min |
| Jun 8, 2:43 PM CDT | Special Weather Statement | LZK | Desha | 32 min |
| Jun 8, 3:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 29 min |
| Jun 8, 3:49 PM CDT | Flash Flood Warning | LZK | Arkansas, Drew, Jefferson, Lincoln | 3 hr |
| Jun 8, 4:06 PM CDT | Areal Flood Advisory | LZK | Desha, Drew | 3 hr |
| Jun 8, 4:32 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Ouachita | 28 min |
| Jun 8, 4:37 PM CDT | Areal Flood Warning | LZK | Arkansas, Desha, Drew, Lincoln | 3 hr |
| Jun 8, 4:47 PM CDT | Flash Flood Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 3 hr |
| Jun 8, 5:03 PM CDT | Special Weather Statement | LZK | Bradley, Calhoun, Drew, Ouachita | 27 min |
| Jun 8, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Ouachita | 26 min |
| Jun 8, 5:46 PM CDT | Special Weather Statement | LZK | Hot Spring | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.